Alert archive / Minnesota / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 116, NWS Twin Cities, MN

May 12, 2022Kandiyohi County, Meeker County, Stearns County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at May 12, 2022, 6:26 PM CDT for Kandiyohi County, Meeker County, Stearns County, Minnesota. It was in force for 64 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2022, 6:26 PM CDT (23:26 UTC)
Expired
May 12, 2022, 7:30 PM CDT
In force
64 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Damage threat
Destructive
Hail
0.75 in
Wind
80.0 mph

Counties Kandiyohi County, MN, Meeker County, MN, Stearns County, MN

The radar

The Minneapolis radar (KMPX), 113 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 6:55 PM CDTTSTM WND DMG5 Nne Raymond, MNLARGE AND MATURE TREE UPROOTED.
May 12, 6:55 PM CDTTSTM WND DMGWillmar, MNTREES DOWN IN TOWN.
May 12, 6:55 PM CDTTSTM WND GST 71Willmar, MN
May 12, 6:56 PM CDTTSTM WND DMG2 Ese Pennock, MNLARGE TREE UPROOTED.
May 12, 6:56 PM CDTTSTM WND DMG2 Ese Pennock, MNROOF MISSING FROM GRAIN BIN, LARGE DENT TO SIDE OF BIN ITSELF.
May 12, 6:57 PM CDTTSTM WND DMG3 Se Pennock, MNONE HUGE TREE UPROOTED AND FALLEN ACROSS ROAD. SEVERAL OTHERS SNAPPED OR UPROOTED ON PROPERTY. SHEDS ALSO BLOWN AWAY.
May 12, 6:59 PM CDTTSTM WND DMG2 Ne Blomkest, MN*** 1 FATAL *** GRAIN BIN FELL ON AN OCCUPIED CAR, RESULTING IN A FATALITY.
May 12, 7:05 PM CDTTSTM WND GST 634 Ese Belgrade, MNMESONET STATION MN043 BELGRADE 3ESE.
May 12, 7:15 PM CDTTSTM WND GST 671 Wsw Paynesville, MNMEASURED AT PAYNESVILLE AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 12, 5:35 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2022-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 892 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2022-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
892 J/kg
Mixed-layer CIN
-300 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

868 
WUUS53 KMPX 122326
SVRMPX
MNC067-093-145-130030-
/O.NEW.KMPX.SV.W.0116.220512T2326Z-220513T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
626 PM CDT Thu May 12 2022

The National Weather Service in the Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Western Meeker County in central Minnesota...
  Southwestern Stearns County in central Minnesota...
  Kandiyohi County in central Minnesota...

* Until 730 PM CDT.

* At 625 PM CDT, severe thunderstorms were located along a line
  extending from 6 miles northeast of Montevideo to Sacred Heart to 8
  miles north of Wabasso, moving northeast at 70 mph.

  THESE ARE DESTRUCTIVE STORMS FOR WILLMAR AND PAYNESVILLE.

  HAZARD...80 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely.

* Severe thunderstorms will be near...
  Prinsburg around 635 PM CDT.
  Willmar around 650 PM CDT.
  New London, Spicer and Atwater around 655 PM CDT.
  Brooten, Belgrade, Grove City and Cosmos around 700 PM CDT.
  Paynesville around 710 PM CDT.
  Litchfield around 715 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION. These storms are producing 
widespread wind damage across western Minnesota. SEEK SHELTER NOW 
inside a sturdy structure and stay away from windows!

A Tornado Watch remains in effect until midnight CDT for central and
west central Minnesota.

&&

LAT...LON 4540 9451 4489 9450 4489 9525 4491 9525
      4534 9513 4576 9514
TIME...MOT...LOC 2325Z 223DEG 62KT 4503 9565 4478 9537 4452 9530 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH

$$

Borghoff
2 follow-up statements
417 
WWUS53 KMPX 122341
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
641 PM CDT Thu May 12 2022

MNC067-093-145-130030-
/O.CON.KMPX.SV.W.0116.000000T0000Z-220513T0030Z/
Meeker MN-Stearns MN-Kandiyohi MN-
641 PM CDT Thu May 12 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WESTERN MEEKER...SOUTHWESTERN STEARNS AND KANDIYOHI COUNTIES...

At 640 PM CDT, severe thunderstorms were located along a line
extending from Murdock to near Prinsburg to 6 miles southwest of
Olivia, moving northeast at 70 mph.

THESE ARE DESTRUCTIVE STORMS FOR WILLMAR AND PAYNESVILLE.

HAZARD...80 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

These severe storms will be near...
  Willmar around 650 PM CDT.
  New London, Spicer, Atwater, Brooten and Belgrade around 700 PM 
  CDT.
  Paynesville and Grove City around 710 PM CDT.
  Litchfield around 715 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION. These storms are producing 
widespread wind damage across western Minnesota. SEEK SHELTER NOW 
inside a sturdy structure and stay away from windows.

A Tornado Watch remains in effect until midnight CDT for central and
west central Minnesota.

&&

LAT...LON 4540 9451 4489 9450 4489 9525 4491 9525
      4534 9513 4576 9514
TIME...MOT...LOC 2340Z 223DEG 62KT 4521 9542 4496 9514 4470 9507 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH

$$

Borghoff
108 
WWUS53 KMPX 130022
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
722 PM CDT Thu May 12 2022

MNC067-093-145-130030-
/O.CON.KMPX.SV.W.0116.000000T0000Z-220513T0030Z/
Meeker MN-Stearns MN-Kandiyohi MN-
722 PM CDT Thu May 12 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WESTERN MEEKER...SOUTHWESTERN STEARNS AND KANDIYOHI COUNTIES...

At 722 PM CDT, severe thunderstorms were located along a line
extending from 8 miles south of Sauk Centre to Paynesville to near
Grove City, moving northeast at 85 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

These severe thunderstorms will remain over mainly rural areas of
western Meeker, southwestern Stearns and Kandiyohi Counties,
including the following locations... Willmar Airport, Spring Hill,
Blomkest, Lake Lillian, Greenwald, Green Lake, Cedar Mills,
Paynesville Airport, Litchfield Airport and Kandiyohi.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION. These storms are producing 
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure 
and stay away from windows.

A Tornado Watch remains in effect until midnight CDT for central and 
west central Minnesota.


&&

LAT...LON 4540 9451 4489 9450 4489 9525 4491 9525
      4534 9513 4576 9514
TIME...MOT...LOC 0022Z 217DEG 73KT 4562 9501 4537 9473 4511 9466 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Borghoff

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:32 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, May 12, 3:32 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
332 PM CDT Thu May 12 2022

.SHORT TERM...(This evening through Friday night)
Issued at 329 PM CDT Thu May 12 2022

Key Messages:

- Another round of potentially severe storms expected this
evening/tonight, although they will be weakening as they head east.

Storms have been ongoing all day in central Minnesota but are
exiting our CWA currently. A few cells have also gone up in northern
west-central Wisconsin as well which will move northeast out of the
area. A noticeable warm front is moving north through southern
Minnesota with 70s ahead of the front and some lower 90s behind it.
As a strong trough pushes north through the Dakotas, thunderstorms
are expected to break out late this afternoon in eastern South
Dakota and quickly merge into a line that will rapidly move across
the forecast area through midnight or so. With these initial storms
in a very unstable airmass and steep mid-level lapse rates, large
hail is possible but shear is not great and as the storms move east
it looks like an outflow boundary will move out ahead of the storms
as they move into central and eastern Minnesota and the storms should
weaken. The largest threat with these storms will be damaging winds
as they move east, with the biggest threat in western Minnesota with
the threat lessening to the east as the outflow boundary outruns the
storms. Wind Gusts will have the potential to reach 70 MPH or more
in western Minnesota. The outflow boundary and weakening
thunderstorms should reach the west Twin Cities metro around 9 or 10
pm, and by that point wind gusts may only be in the 40-50 MPH range.
There is still a good bit of uncertainty as to how strong the storms
will be as CAMs have been fairly consistent in rapidly weakening the
line of storms just as they reach the vicinity of the metro.

.LONG TERM...(Saturday through Thursday)
Issued at 329 PM CDT Thu May 12 2022

Saturday through Wednesday - The extended will be fairly quiet with
a quasi-zonal upper level flow setting up over the weekend.
Temperatures will trend cooler over the weekend but remain several
degrees above normal before turning closer to average next week. The
most significant  change will be the drier air that settles in
across the region. Model guidance has dew points in the 40s and 50s,
a far cry from the current Summer-like values. The EPS and GEFS
bring a surge of moisture towards the end of the forecast period.
This will bring our next meaningful chance for precip on Wednesday
and Thursday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1207 PM CDT Thu May 12 2022

Thunderstorms in central Minnesota will continue moving off to the
northeast leaving terminals dry through the afternoon and early
evening. Another strong line of thunderstorms will move into western
Minnesota around 8 PM and head eastward, but as it does it will be
weakening. It looks like a gust front will form and race ahead of the
showers, and we will watch for this development which could bring
stronger winds across the area. After the initial stronger storms
pass there may be a few hours of -SHRA/-TSRA before we begin to clear
out. Winds will be mainly from the east ahead of a warm front moving
northward through the region, then become SE behind the front with
gusts into the 20s.

KMSP...Currently looks like the best chance for thunderstorms at the
terminal comes around 10 pm as a weakening line of storms moves
across. It is questionable how strong the storms will be at that
time, but it looks like a gust front will move out ahead of the
storms and may bring some gusty winds to around 40 MPH, but
confidence is not great. There could be a brief break in activity
after the initial storms, but then it looks like a few hours of
-shra/-tsra coming in behind.

/OUTLOOK FOR KMSP/

SAT...VFR. Chc PM -SHRA/MVFR. Wind SW to NW 10-15g25kts.
SUN...VFR. Chc PM -SHRA/MVFR. Wind W 10-15kts.
MON...VFR. Wind NW 10-15g25kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
&&

DISCUSSION...DPH
SHORT TERM...CEO
LONG TERM...BPH
AVIATION...CEO
Hazardous weather outlook, May 12, 4:25 PM CDT, 2 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
425 PM CDT Thu May 12 2022

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
131500-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
425 PM CDT Thu May 12 2022

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Tonight.

Strong to severe storms are likely late this afternoon through
this evening, starting in southwestern Minnesota then spreading
northeast across much of central and eastern Minnesota into
western Wisconsin. Damaging wind gusts and large hail will be the
primary threats, though a few tornadoes cannot be ruled out.
Severe weather potential is highest in western and central
Minnesota then diminishing going eastward.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will likely be needed this evening.

In the hours before

Local storm report, May 12, 3:25 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
325 PM CDT THU MAY 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     TSTM WND DMG     FALCON HEIGHTS          44.99N 93.18W
05/11/2022                   RAMSEY             MN   EMERGENCY MNGR

            LAST NIGHTS STORMS CAUSED EXTENSIVE TREE
            DAMAGE, WITH SEVERAL TREES (AT LEAST)
            SNAPPED, AND THE LARGEST TREE ON CAMPUS
            UPROOTED--A 100+ YEAR-OLD HACKBERRY WITH A
            4-FOOT DIAMETER TRUNK. LOTS OF LIMB DAMAGE
            TOO. THE FALCON HEIGHTS HENNEPIN WEST
            MESONET SITE IS ABOUT .25 MILES FROM THE
            DAMAGE AND HAD A 59 MPH GUST.

&&

CTG
Local storm report, May 12, 4:18 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
418 PM CDT THU MAY 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             BRUCE                   45.46N 91.27W
05/12/2022  M1.00 INCH       RUSK               WI   BROADCAST MEDIA

            TIME ESTIMATED BY RADAR.

&&

MKM
Local storm report, May 12, 4:24 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
424 PM CDT THU MAY 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             WEYERHAEUSER            45.43N 91.41W
05/12/2022  E1.25 INCH       RUSK               WI   BROADCAST MEDIA

            TIME ESTIMATED BY RADAR.

&&

MKM
Local storm report, May 12, 6:01 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
601 PM CDT THU MAY 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     CANBY                   44.71N 96.27W
05/12/2022  M66 MPH          YELLOW MEDICINE    MN   AWOS

&&

BPH
Local storm report, May 12, 6:15 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
615 PM CDT THU MAY 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     TSTM WND GST     2 SSE MADISON           44.99N 96.18W
05/12/2022  M94 MPH          LAC QUI PARLE      MN   AWOS

            MEASURED AT MADISON AIRPORT AWOS.

&&

MKM
Local storm report, May 12, 6:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
625 PM CDT THU MAY 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     4 SSE MILAN             45.07N 95.87W
05/12/2022                   CHIPPEWA           MN   TRAINED SPOTTER

            12 INCH DIAMETER TREES DOWN 5 MILES NW OF
            WATSON.

&&

MKM

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:12 PM CDTSevere Thunderstorm WarningMPXCarver, Scott, Sibley33 min
May 11, 7:12 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXBlue Earth, Le Sueur, Nicollet63 min
May 11, 7:20 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXMeeker, Stearns, Wright29 min
May 11, 7:21 PM CDTSevere Thunderstorm Warning Destructive damage threatMPXBlue Earth, Le Sueur, Nicollet39 min
May 11, 7:25 PM CDTSpecial Weather StatementMPXKandiyohi95 min
May 11, 7:27 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXLe Sueur, Rice, Scott63 min
May 11, 7:31 PM CDTTornado WarningMPXCarver, Scott44 min
May 11, 7:33 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXBlue Earth, Faribault, Martin42 min
May 11, 7:35 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXCarver, McLeod, Wright55 min
May 11, 7:38 PM CDTTornado WarningMPXLe Sueur, Rice37 min
May 11, 7:41 PM CDTTornado WarningMPXCarver, Hennepin34 min
May 11, 7:43 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXHennepin47 min
May 11, 7:46 PM CDTSevere Thunderstorm WarningMPXMeeker, Stearns, Wright44 min
May 11, 7:58 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXDakota, Rice, Scott47 min
May 11, 8:02 PM CDTSevere Thunderstorm WarningMPXSherburne, Wright43 min
May 11, 8:03 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXSteele, Waseca42 min
May 11, 8:09 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Faribault36 min
May 11, 8:09 PM CDTTornado WarningMPXDakota40 min
May 11, 8:13 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXAnoka, Chisago, Ramsey, Washington62 min
May 11, 8:23 PM CDTTornado WarningMPXAnoka, Hennepin, Ramsey25 min
May 11, 8:27 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXDakota, Goodhue63 min
May 11, 8:33 PM CDTTornado WarningMPXBlue Earth, Waseca26 min
May 11, 8:37 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXFreeborn44 min
May 11, 8:40 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXChisago65 min
May 11, 8:41 PM CDTSpecial Weather StatementMPXBenton, Isanti, Morrison, Sherburne49 min
May 11, 8:46 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXSteele, Waseca44 min
May 11, 8:48 PM CDTSevere Thunderstorm WarningMPXFaribault27 min
May 11, 8:58 PM CDTSpecial Weather StatementMPXAnoka, Chisago, Hennepin, Ramsey, Washington92 min
May 11, 9:20 PM CDTSevere Thunderstorm WarningMPXFaribault, Freeborn, Waseca25 min
May 11, 9:22 PM CDTTornado WarningMPXGoodhue38 min
May 11, 9:48 PM CDTSevere Thunderstorm WarningMPXFreeborn27 min
May 11, 10:10 PM CDTSpecial Weather StatementMPXSteele35 min
May 11, 10:43 PM CDTSpecial Weather StatementMPXSteele32 min
May 11, 11:00 PM CDTSpecial Weather StatementMPXSteele90 min
May 11, 11:09 PM CDTRiver Flood WarningMPXRedwood, Renville29 days
May 12, 2:21 AM CDTDense Fog AdvisoryMPXBlue Earth, Brown, Chippewa, Lac qui Parle, Nicollet, Redwood and 5 more4 hr
May 12, 4:25 AM CDTSevere Thunderstorm WarningMPXLac qui Parle, Yellow Medicine35 min
May 12, 4:59 AM CDTSevere Thunderstorm WarningMPXChippewa, Lac qui Parle, Swift35 min
May 12, 5:25 AM CDTSpecial Weather StatementMPXChippewa, Swift35 min
May 12, 6:16 AM CDTSpecial Weather StatementMPXChippewa29 min
May 12, 6:16 AM CDTSpecial Weather StatementMPXStearns29 min
May 12, 6:37 AM CDTSevere Thunderstorm WarningMPXStearns23 min
May 12, 7:05 AM CDTSpecial Weather StatementMPXStearns25 min
May 12, 7:17 AM CDTSpecial Weather StatementMPXBenton28 min
May 12, 7:30 AM CDTSpecial Weather StatementMPXStearns30 min
May 12, 7:33 AM CDTSpecial Weather StatementMPXStearns27 min
May 12, 7:36 AM CDTSpecial Weather StatementMPXChippewa24 min
May 12, 7:51 AM CDTSpecial Weather StatementMPXKanabec24 min
May 12, 7:54 AM CDTSevere Thunderstorm WarningMPXMorrison, Stearns, Todd36 min
May 12, 8:43 AM CDTSpecial Weather StatementMPXPope, Todd32 min
May 12, 9:00 AM CDTSpecial Weather StatementMPXPope, Swift30 min
May 12, 9:24 AM CDTSpecial Weather StatementMPXLac qui Parle, Pope, Swift36 min
May 12, 10:01 AM CDTSpecial Weather StatementMPXKandiyohi, Morrison, Stearns29 min
May 12, 10:32 AM CDTSevere Thunderstorm WarningMPXKanabec, Mille Lacs, Morrison43 min
May 12, 10:34 AM CDTSpecial Weather StatementMPXMeeker, Stearns26 min
May 12, 10:44 AM CDTSevere Thunderstorm WarningMPXBenton, Sherburne, Stearns46 min
May 12, 11:07 AM CDTSpecial Weather StatementMPXBenton, Stearns83 min
May 12, 11:26 AM CDTSevere Thunderstorm Warning Considerable damage threatMPXBenton, Mille Lacs, Morrison, Sherburne49 min
May 12, 11:42 AM CDTSevere Thunderstorm WarningMPXIsanti, Mille Lacs, Sherburne33 min
May 12, 11:44 AM CDTRiver Flood WarningMPXRedwood7 days
May 12, 12:12 PM CDTSevere Thunderstorm WarningMPXIsanti, Kanabec, Mille Lacs, Sherburne33 min
May 12, 12:23 PM CDTSpecial Weather StatementMPXBenton, Isanti, Kanabec, Mille Lacs, Morrison, Sherburne and 1 more82 min
May 12, 12:43 PM CDTSevere Thunderstorm WarningMPXChisago, Isanti, Kanabec32 min
May 12, 5:41 PM CDTSevere Thunderstorm Warning Destructive damage threatMPXChippewa, Lac qui Parle, Swift, Yellow Medicine49 min
May 12, 6:02 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXBrown, Martin, Nicollet, Redwood, Renville, Watonwan and 1 more58 min
May 12, 6:15 PM CDTTornado WarningMPXLac qui Parle, Swift15 min
May 12, 6:16 PM CDTSevere Thunderstorm Warning Destructive damage threatMPXChippewa, Kandiyohi, Pope, Stevens, Swift44 min
May 12, 6:34 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXLac qui Parle, Yellow Medicine26 min
May 12, 6:43 PM CDTTornado Warning Tornado observedMPXKandiyohi, Pope, Stearns, Swift17 min
May 12, 6:47 PM CDTTornado WarningMPXKandiyohi, Renville13 min
May 12, 6:52 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXBrown, McLeod, Nicollet, Redwood, Renville, Sibley53 min
May 12, 6:58 PM CDTTornado WarningMPXPope17 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.